Hi-I hope everyone enjoyed their thanksgiving and got to spend time with family and loved ones.
Its been just over a month since I first posted to the site just after learning of my dads diagnosis. I just got home after spending three days with him...It was nice to spend that much uninterrupted time with him. The past month has been so hard. Ive been able to spend so much time with him but along with that comes so many tears and such a harsh realization. My dad hasnt started any chemo yet but goes back to the doctors on monday to check the growth of the tumor and make a decision.
Today was just the hardest day. A month ago, when I posted, I said how much I couldnt believe this... because he is "seemingly" healthy. Just over a mere 30 days have passed and he seems so sick now. Hes been having slight stomach pains here and there, but he was in pain on and off most of the day today. A severe stabbing pain in his lower right side of his stomach. It was so bad at one point that his girlfriend and I had to walk him over to his bed and help him in it. He looks pale and has lost about 15 lbs in the past month. Hes eating but has drastically changed his diet, so the weight loss may be from that but I dont really know. His energy levels are very low. He needs to take breaks from talking too much because it takes to much energy out of him and he was taking quick 5-10 minute naps on and off throughout the day. His breathing habits are different as well. Seems to "gurgle" while taking a deep breath every now and then. The doctor has prescribed him oxycodon, ativan, and fentanyl patches. I guess the patches are there for him to use when he needs them. He started taking the ativan and oxycodon today. After taking them, a few hours later, between dozing in and out of naps, he wanted to take more.
He said he wasnt in pain at the moment, but wanted more anyways because he didnt want the pain to come back. He is not taking anymore then the dosage...at least while i was there. I just felt as though he took some of this medication today for the first time and all of a sudden hes saying he wants more and needs more. I couldnt help but wonder today that if now that he has this medication, is he taking it just for physical pain or as well as to just go to sleep and not feel emotional pain. Because when he took another oxy he said he wasnt in pain at the moment he just wanted to take another one, and within an hour he was sleeping.
I think we may call off this florida trip that we have planned for the 10th of december. After seeing him the way he was tonight im not sure its going to b the best idea to go through with it. When he was at his doctors this week he told him about the trip comming up in regards to it interfereing with any chemo treatments. The doctor has told him recently that he should start chemo soon if e decides he wants to do it. But when my dad went this week and told him about the trip he said, thats fine and that it may not be best for him to start right now anyways. Do you think that means that hes becoming sick so rapidly that the doctor may tell him the he shouldnt even start chemo? That hes too weak or sick?
I cant believe how in just over 30 days my dad went from so healthy looking and like nothing is wrong, to how he was today. I know this is a rapid cancer but is this what happens when its comming to an end? I called my grandmother tonight who lives in another state and is planning on comming for an extended period of time to be here with him. Because she is so far away, she doesnt see him to the extent that i do. I told her that She should think about comming here sooner rather then later. I want him to be able to spend time with her and Im worried this is gonna happen so fast. im scared. I guess Illl know more after his apt on monday.
Thanks to all of you amazing people for all of your help and support. Reading your posts, is my therapy. One of the few things that helps me get through..you're all so wonderful.